Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 84, NWS Cheyenne, WY

June 22, 2008Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2008, 6:39 PM MDT for Box Butte County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 6:39 PM MDT (00:39 UTC)
Expired
Jun 22, 2008, 7:45 PM MDT
In force
66 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 192 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 230039
SVRCYS
NEC013-230145-
/O.NEW.KCYS.SV.W.0084.080623T0039Z-080623T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF ALLIANCE...

* UNTIL 745 PM MDT

* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEREA...OR 8 MILES NORTHWEST OF ALLIANCE...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRONCO LAKE BY 645 PM...
  ALLIANCE BY 650 PM...
  WILD HORSE BUTTE BY 655 PM...
  ALLIANCE AIRPORT BY 700 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4228 10276 4204 10274 4207 10306 4229 10307
TIME...MOT...LOC 0039Z 269DEG 18KT 4218 10296

$$

RUBIN
5 follow-up statements
000 
WWUS55 KCYS 230049
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT SUN JUN 22 2008

NEC013-230145-
/O.CON.KCYS.SV.W.0084.000000T0000Z-080623T0145Z/
BOX BUTTE NE-
649 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL BOX BUTTE COUNTY...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEREA...OR 10 MILES NORTHWEST OF ALLIANCE...MOVING
NORTHEAST AT 18 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE BY 705 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4218 10275 4211 10296 4227 10307 4229 10304
      4229 10302 4228 10276 4228 10275
TIME...MOT...LOC 0049Z 232DEG 16KT 4224 10294

$$

RUBIN
000 
WWUS55 KCYS 230100
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT SUN JUN 22 2008

NEC013-230145-
/O.CON.KCYS.SV.W.0084.000000T0000Z-080623T0145Z/
BOX BUTTE NE-
700 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL BOX BUTTE COUNTY...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILD HORSE BUTTE...OR 11 MILES NORTH OF ALLIANCE...
MOVING NORTHEAST AT 18 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BOX BUTTE COUNTY AT 710 PM

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4221 10276 4217 10290 4229 10298 4229 10296
      4228 10278 4228 10276
TIME...MOT...LOC 0100Z 232DEG 16KT 4227 10289

$$

RUBIN
000 
WWUS55 KCYS 230110
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
710 PM MDT SUN JUN 22 2008

NEC013-230145-
/O.CON.KCYS.SV.W.0084.000000T0000Z-080623T0145Z/
BOX BUTTE NE-
710 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL BOX BUTTE COUNTY...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILD HORSE BUTTE...OR 13 MILES NORTH OF ALLIANCE...
MOVING NORTHEAST AT 18 MPH.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4222 10278 4218 10285 4228 10295 4229 10292
      4228 10276 4227 10276 4226 10277 4224 10276
TIME...MOT...LOC 0110Z 232DEG 16KT 4230 10284

$$

RUBIN
000 
WWUS55 KCYS 230124
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT SUN JUN 22 2008

NEC013-230145-
/O.CON.KCYS.SV.W.0084.000000T0000Z-080623T0145Z/
BOX BUTTE NE-
723 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL BOX BUTTE COUNTY...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILD HORSE BUTTE...OR 14 MILES NORTH OF ALLIANCE...
MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

AT 719 PM MDT...HAIL UP TO 1.25 INCHES IN DIAMETER WAS REPORTED 13 
MILES NORTH OF ALLIANCE WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4221 10284 4228 10291 4229 10288 4228 10278
      4228 10276 4226 10276 4224 10278
TIME...MOT...LOC 0123Z 228DEG 9KT 4231 10285

$$

RUBIN
000 
WWUS55 KCYS 230143
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT SUN JUN 22 2008

NEC013-230153-
/O.EXP.KCYS.SV.W.0084.000000T0000Z-080623T0145Z/
BOX BUTTE NE-
743 PM MDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY
WILL EXPIRE AT 745 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4221 10284 4228 10291 4229 10288 4228 10278
      4228 10276 4226 10276 4224 10278
TIME...MOT...LOC 0143Z 228DEG 9KT 4234 10280

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:30 PM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 22, 1:30 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SUN JUN 22 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER SHORTWAVE EVIDENT IN SAT PICS FROM CENTRAL MONTANA INTO
CENTRAL WY AND COLORADO WILL CONTINUE TO MOVE EAST THROUGH TONIGHT
WITH ISOLD/SCT TSTRMS ASSOCIATED WITH IT.  BEST CHANCE FOR TSTRMS
THIS EVENING LOOKS TO BE FROM EAST CENT WY INTO THE PANHANDLE WHERE
BETTER MOISTURE AND INSTABILITY WILL EXIST.  ACTIVITY SHOULD BE CLEAR
OF CWA BY LATE THIS EVENING AS SHORTWAVE MOVES BY.  FOR MONDAY AND
TUESDAY SEE LITTLE CHANGES AS UPPER RIDGING PERSISTS OVER THE ROCKY
MTNS WITH WEAK IMPULSES MOVING THRU THIS RIDGE.  CONVECTION MAY BE
AIDED EAST OF THE MTNS MONDAY AFTERNOON AND EVENING AS A MODEST PUSH
OF COOLER AIR TRIES TO SINK INTO THE REGION BEHIND A LITTLE STRONGER
UPPER TROF TRAVERSING ACROSS THE FAR NRN PLAINS. TUESDAY LOOKS TO BE
WARMER WITH SOMEWHAT LESS COVERAGE OF CONVECTION AS UPPER RIDGE
STRENGTHENS A BIT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.
THE MEDIUM RANGE FORECAST MODELS ARE INDICATING A SLIGHTLY LESS
AMPLIFIED UPPER LEVEL FLOW PATTERN DURING THE EXTENDED FORECAST
PERIOD. THE FLOW ALOFT ENDS UP BEING NEARLY ZONAL MIDWEEK WITH THE
MAIN FEATURES BEING A LOW OVER THE ALEUTIANS AND ANOTHER TROUGH
OVER NORTHERN NEW ENGLAND AND THE MARITIME PROVINCES OF CANADA. A
WEAKENING UPPER LOW WILL EJECT ONTO THE WESTERN CANADIAN COAST
FROM THE GULF OF ALASKA MIDWEEK AND PRODUCE THE MOST ACTIVE
SHORTWAVE ALONG THE CANADIAN BORDER DURING THE PERIOD. THIS
FEATURE EVENTUALLY EVOLVES INTO A MORE AMPLIFIED UPPER LOW OVER
THE NORTHERN GREAT LAKES BY NEXT WEEKEND. AS IT PASSES ACROSS THE
NORTHERN ROCKIES WEDNESDAY AND THURSDAY...EXPECT SURFACE LOW
PRESSURE TO DEVELOP IN THE LEE OF THE ROCKIES WITH ENOUGH LOW
LEVEL CONVERGENCE TO ENHANCE MOISTURE AND CONVERGENCE AND RESULT
IN THE BEST CHANCES FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS DURING THE PERIOD. LINGERING INSTABILITY AS THE
SHORT-WAVE TROUGH MOVES EAST ALONG THE CANADIAN BORDER WARRANTS
CONTINUING TO HAVE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING...AND THIS WILL ALSO ACCOUNT FOR THE
POTENTIALLY SLOWER MOVEMENT OF THIS FEATURE. CANNOT COMPLETELY
RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM SATURDAY AND SUNDAY
BUT WITH MODELS SHOWING VERY LIMITED MOISTURE AVAILABLE...FEEL AT
THIS TIME THAT CHANCES ARE LOW ENOUGH TO LEAVE OUT MENTION OF
CONVECTION IN DAY 6 AND 7.

AFTERNOON HIGH TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE
PERIOD...BUT WILL LIKELY BE WARMEST NEXT WEEKEND AS THE UPPER
LEVEL RIDGE AMPLIFIES AGAIN ACROSS THE WEST.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY EXCEPT IN
VCTY OF TSTRMS THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING...
WHERE PERIOD OF LOWER CIGS/LOW VSBYS LIKELY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....SJC
Hazardous weather outlook, Jun 22, 10:00 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT SUN JUN 22 2008

NEZ001>003-019>021-054-055-WYZ059>070-231115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
MOVE GENERALLY EASTWARD THROUGH THIS EVENING.  A FEW THUNDERSTORMS
MAY BECOME SEVERE PRIMARILY FROM EAST CENTRAL WYOMING INTO MOST OF
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY MONDAY THROUGH
THURSDAY.  A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS
EVENING MAINLY OVER EAST CENTRAL WYOMING AND THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 22, 5:02 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SUN JUN 22 2008

NEZ021-230015-
MORRILL-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD
502 PM MDT SUN JUN 22 2008

A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS
MORRILL COUNTY THROUGH 600 PM. THIS STORM WILL MOVE ALONG HIGHWAY 88
AND WILL BE NEAR BRIDGEPORT AROUND 520 PM MDT. THE STORM WILL PRODUCE
BRIEF HEAVY RAIN...WIND GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT
DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE INDOORS.
YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY.

RUBIN
Special weather statement, Jun 22, 5:09 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT SUN JUN 22 2008

NEZ001-019-WYZ068-230015-
SIOUX-SCOTTS BLUFF-GOSHEN-
INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING...
TORRINGTON
509 PM MDT SUN JUN 22 2008

A THUNDERSTORM NEAR TORRINGTON AT 508 PM WILL MOVE EAST INTO FAR
SOUTHWEST SIOUX COUNTY BETWEEN CHALK BUTTES AND HENRY THROUGH 610 PM.
THIS STORM WILL PRODUCE BRIEF MODERATE RAIN...WIND GUSTS TO 57 MPH
AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE
INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR
SAFETY.

RUBIN
Special weather statement, Jun 22, 5:27 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT SUN JUN 22 2008

WYZ066-069-070-230130-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
527 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS LARAMIE
COUNTY THROUGH 630 PM MDT. THESE STORMS WILL PRODUCE LIGHT TO
MODERATE RAIN...WIND GUSTS TO 55 MPH AND FREQUENT DANGEROUS
LIGHTNING. WHITAKER...CHEYENNE...IRON MOUNTAIN...HORSE
CREEK...FEDERAL...BURNS...CARPENTER AND ALBIN WILL BE AFFECTED.
LIGHTNING IS AN UNDERRATED KILLER. WHEN THUNDER ROARS...PLEASE
MOVE INDOORS...SINCE LIGHTNING CAN SEVERELY INJURE OR KILL YOU.
YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY.

RUBIN
Special weather statement, Jun 22, 5:45 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SUN JUN 22 2008

WYZ059-062-064-065-230100-
CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA...
MEDICINE BOW...GARRETT...LARAMIE
545 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE EAST AT 25 MPH
ACROSS NORTHERN CARBON...SOUTHERN CONVERSE AND NORTHERN ALBANY
COUNTIES THROUGH 700 PM. THE STRONGEST STORMS WILL AFFECT HORSE
PEAK...SHIRLEY BASIN...LITTLE MEDICINE SCHOOL...BOXELDER AND
CAFFEE POINT. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS
TO ONE HALF INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL
THUNDERSTORMS PRODUCE LIGHTNING...WHICH IS AN UNDERRATED KILLER
AND CAN BE DEADLY. THIS IS LIGHTNING SAFETY AWARENESS WEEK. WHEN
THUNDER ROARS...PLEASE GO INDOORS. YOUR NATIONAL WEATHER SERVICE
CARES ABOUT YOU AND YOUR SAFETY. A HIGH PERCENTAGE OF LIGHTNING
DEATHS AND INJURIES OCCUR IN THE MOUNTAINS.

RUBIN
Special weather statement, Jun 22, 6:17 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SUN JUN 22 2008

NEZ001>003-019>021-230145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD
617 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE ACROSS SIOUX...
DAWES...BOX BUTTE AND MORRILL COUNTIES THROUGH 745 PM. THE
STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE
INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS
PRODUCE LIGHTNING... WHICH CAN BE DEADLY. WHEN THUNDER
ROARS...MOVE INDOORS. THE STRONGEST STORMS WILL AFFECT
BEREA...ALLIANCE...BONNER...PETERSON LAKE...STORM LAKE AND ROACH
LAKE. IT IS UNSAFE TO BE OUTSIDE ON LAKES AND GOLF COURSES DURING
THUNDERSTORMS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:56 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes50 min
Jun 23, 4:20 PM MDTSevere Thunderstorm WarningCYSMorrill25 min
Jun 23, 4:44 PM MDTSevere Thunderstorm WarningCYSMorrill61 min
Jun 23, 4:46 PM MDTSevere Thunderstorm WarningCYSMorrill59 min
Jun 23, 5:06 PM MDTSevere Thunderstorm WarningCYSKimball54 min
Jun 23, 5:09 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball41 min
Jun 23, 5:14 PM MDTSevere Thunderstorm WarningCYSCheyenne61 min
Jun 23, 5:57 PM MDTSevere Thunderstorm WarningCYSBox Butte44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.